MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM
Model Number 02.07.0414PSF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 march 2020: lot 1900591: (b)(4) items manufactured and released on 23-may-2019.Expiration date: 2024-05-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional item involved in the event, batch review performed on 10 march 2020: gmk-revision 02.07.10.4563 torque limiter wrench - 6nm lot 1752438: lot 1752438: (b)(4) items manufactured and released on 05-jan-2018.No anomalies found related to the problem.To date no any similar event reported.
 
Event or Problem Description
During final implantation of a revision knee surgery, the tibial insert screw had broken of while the surgeon was attempting to put the poly on with the torque limiting driver.As a result, the threaded portion of the insert screw was stuck and could not be removed from the baseplate.The surgeon had to remove the poly and the agent had to provide another poly (uc poly) to complete the case.There was a 10 minute delay in the case and the surgery was completed successfully.The screwdriver used is not correct because has a tourquelimiter of 6 nm instead of the correct one that has a tourquelimiter of 3.5 nm.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/14MM
Common Device Name
TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9882641
Report Number3005180920-2020-00192
Device Sequence Number2794047
Product Code JWH
UDI-Device Identifier07630030817847
UDI-Public07630030817847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model Number02.07.0414PSF
Device Catalogue Number02.07.0414PSF
Device Lot Number1900591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR